MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PELVICREDUCFORCEPS LRG ADJUST SPEED-LOCK

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PELVICREDUCFORCEPS LRG ADJUST SPEED-LOCK
Model Number 398.88
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the large pelvic reduction forceps were broken.The issue was discovered after the reported device was returned in a flash pan with the other instruments used in an open reduction internal fixation (orif) acetab procedure on (b)(6) 2020.It was mentioned that the device worked correctly during the procedure and had no issues until the instruments were put back into their sets for the next surgery.There was no patient adverse consequence reported.This report is for one (1) pelvicreducforceps lrg adjust speed-lock.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D10: device returned.H3, h4, h6: a review of the device history record.Device history lot: part number: 398.880.Lot number: 6035.Manufacturing site: salzburg.Release to warehouse date: 08.Mar.2002.Dhr not available as device is older than 17 years.At this time the manufacturing documents for instruments had to be stored for 10 years.This was according to se-075477 (filing and archiving of specification documents) version ai, which was in place till august 2014.H3, h6: investigation summary background: it was reported on an unknown date, the large pelvic reduction forceps was noticed to have something broken or missing on it.The issue was discovered after the reported device was returned in a flash pan together with the other instruments after an open reduction internal fixation (orif) acetab procedure on (b)(6) 2020.It was mentioned that the device worked correctly during the case and had no issues only until the instruments were put back into their sets for the next surgery.It is unknown when and how the issue happened.There was no patient adverse consequence reported.This complaint involves one (1) device.Service and repair evaluation: the customer reported the device had something broken or missing.The repair technician reported two arm are disassembled and the screws are missing.Missing parts is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.Investigation flow: damage.Visual inspection: the pelvic reduce forceps lrg adjust speed-lock (p/n: 398.880, lot number: 4438408) was received at us cq.Upon visual inspection, the device is missing the screw that holds the halves together.Upon drawing review, the screws are welded.Therefore, for the screws to be missing, the welds must have broken.Dimensional inspection: no dimensional inspection was performed due to post-manufacturing damage and the definitive finding of a missing component.Document/specification review: se_623681 rev d (current) and 398_88 rev a (manufactured) were reviewed.No design issues or discrepancies were identified.Investigation conclusion: this complaint is confirmed as the screw is missing and the welds are broken.No definitive root cause could be determined based on the provided information.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H11: g1: updated manufacturing site name provided for reporting.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PELVICREDUCFORCEPS LRG ADJUST SPEED-LOCK
Common Device Name
FORCEPS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9623621
Report Number2939274-2020-00385
Device Sequence Number16794959
Product Code HTD
UDI-Device Identifier10886982201928
UDI-Public(01)10886982201928
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number398.88
Device Catalogue Number398.880-US
Device Lot Number4438408
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2020
Initial Date Received by Manufacturer 01/02/2020
Supplement Date Received by Manufacturer02/10/2020
02/21/2020
Initial Report FDA Received Date01/23/2020
Supplement Report FDA Received Date02/14/2020
02/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age22 YR